# SDR 2020FA0000054

- Difficulty date: December 13, 2019
- Submitted: January 16, 2020
- Operation: General aviation
- Aircraft: N388JH
- Make and model: Cirrus SR22T
- Aircraft serial: 1731
- Aircraft time: 357 hours
- Engine: Cont TSIO550K
- Engine time: 357 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Check Valve
- Part number: 658746
- Condition: Leaking
- Location: Oil Supply Line
- Part time: 357 hours
- Component: Turbocharger
- Component part number: 646677
- Stage of operation: TO
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: C

## Discrepancy

PILOT ABORTED TAKEOFF AFTER SMOKE ENTERED COCKPIT AT HIGH RPM AND MANIFOLD PRESSURE.  SMOKE WAS ENTERING COCKPIT THROUGH HEATER VENTS.  SMOKE SMELLED OF OIL AND NOT ELECTRICAL RELATED.  NO SMOKE WAS VISIBLE OUTSIDE OF AIRCRAFT.  INSPECTION OF ENGINE SHOWED OIL DRIPPING FROM LH TURBOCHARGER ASSEMBLY.  FURTHER EXAMINATION SHOWED OIL WAS PULLED THROUGH TURBOCHARGER AND INTO THE INDUCTION WHICH LEADS TO THE CROSSOVER ASSEMBLY WHICH IS WHERE HEATING AIR IS DRAWN TO HEAT THE CABIN.  THE OIL SUPPLY CHECK VALVE P/N: 658746 IS IN-LINE BETWEEN OIL COOLER AND BOTH RH AND LH TURBOCHARGER ASSEMBLIES.  ITS PURPOSE IS TO PREVENT OIL FROM FLOWING FROM OIL COOLER TO THE TURBOCHARGERS WHILE THE ENGINE IS SHUTDOWN.  THE VALVE WAS REMOVED, INSPECTED, AND CLEANED PER 6-4.21.1 IN THE TSIO-550K STANDARD PRACTICE MAINTENANCE MANUAL .  VALVE WAS REINSTALLED ON LINE FROM OIL COOLER AND OPEN FROM LINE GOING TO TURBOCHARGERS FOR 24 HOURS TO CHECK PROPER VALVE OPERATION.  NO OIL WAS VISIBLE LEAKING.  VALVE WAS REINSTALLED PER MAINTENANCE MANUAL WITH NO FURTHER ISSUES.  IT SEEMS THE INSPECTION OF THIS VALVE IS EASILY OVERLOOKED.
